Alert archive / Wisconsin / High Wind Warnings in 2010

High Wind Warning 1, NWS Green Bay, WI

June 26, 2010Calumet County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this high wind warning at Jun 26, 2010, 12:56 AM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 12:56 AM CDT (05:56 UTC)
Expired
Jun 26, 2010, 1:54 AM CDT
In force
58 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:05 AM CDTNON-TSTM WND GST 41Chilton, WIPOSSIBLE WAKE LOW
Jun 26, 1:15 AM CDTNON-TSTM WND GST 35New Holstein, WIPOSSIBLE WAKE LOW
Jun 26, 1:15 AM CDTNON-TSTM WND GST 41Chilton, WIPOSSIBLE WAKE LOW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WWUS73 KGRB 260556
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1256 AM CDT SAT JUN 26 2010

...DAMAGING WINDS POSSIBLE IN CALUMET AND MANITOWOC COUNTIES...

.STRONG WINDS GENERATED BY THUNDERSTORMS TO OUR SOUTH COULD GUST
OVER 50 MPH AND PRODUCE DAMAGE TO TREES AND POWER LINES. THE WINDS
SHOULD GRADUALLY DIMINISH AFTER 3 AM.

WIZ049-050-260700-
/O.NEW.KGRB.HW.W.0001.100626T0556Z-100626T0700Z/
CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...CHILTON...TWO RIVERS
1256 AM CDT SAT JUN 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. 

* TIMING: THE STRONG WINDS WILL ARRIVE IN CHILTON AND HILBERT BY 1
  AM AND IN VALDERS AND NEW HOLSTEIN BY 130 AM.

* WINDS: WINDS WILL GUST OVER 50 MPH.

* IMPACTS: TREES AND POWER LINES MAY BE KNOCKED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES
AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE
VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS.

&&

$$
1 follow-up statement
189 
WWUS73 KGRB 260654
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
154 AM CDT SAT JUN 26 2010

...STRONG WINDS HAVE MOVED OUT OF AREA...

.THE STRONG WINDS THAT MOVED THROUGH CALUMET AND PARTS OF
MANITOWOC COUNTIES HAVE MOVED SOUTH OF THE AREA AT 145 AM. SO THE
THREAT OF STRONG WINDS HAS ENDED. WINDS GUSTED TO OVER 40 MPH AT
NEW HOLSTEIN AND CHILTON AROUND 110 AM. WINDS GUSTED TO 55 MPH
JUST IN FOND DU LAC AT 130 AM. SOME TREES AND POWER LINES MAY HAVE
FALLEN IN THE AREA...SO BE CAREFUL IF YOU WILL BE WALKING OR
DRIVING.

WIZ049-050-260800-
/O.CAN.KGRB.HW.W.0001.000000T0000Z-100626T0700Z/
CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...CHILTON...TWO RIVERS
154 AM CDT SAT JUN 26 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS HAVE EXITED THE AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Jun 25, 2:41 PM CDT, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 25, 2:41 PM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT FRI JUN 25 2010

.SHORT TERM...TNGT AND SAT. ACTIVE WEATHER PERIOD EXPECTED OVR THE
NXT 24 HRS AS TWO SYSTEMS TO AFFECT NE WI. THE FIRST SYSTEM
ARRIVES THIS EVENING/EARLY MORNING HRS WITH A TSTM COMPLEX TO PASS
MAINLY TO OUR SOUTH. THE SECOND SYSTEM ARRIVES LTR SAT AFTERNOON
INTO CNTRL PARTS OF WI WITH MORE TSTM ACTIVITY. CURRENT
INDICATIONS ARE THAT MOST (IF NOT ALL) THE SVR WEATHER ASSOCIATED
WITH THIS EVENING'S STORMS WL STAY TO OUR SOUTH.

THE 19Z MSAS SFC ANALYSIS SHOWED SEVERAL AREAS OF WEAK HI PRES
(ERN GREAT LKS...WRN LK SUPERIOR...NRN ND) WITH AN AREA OF LOW
PRES SITUATED OVR ERN SD. A WRMFNT STRETCHED E-NE FROM THE SFC LOW
TOWARD NW WI. AIRMASS TO THE SOUTH OF THE FNT WAS VERY WARM AND
HUMID WITH TEMPS IN THE 80S AND DEW PTS IN THE 60S. SEVERAL AREAS
OF TSTMS HAD DEVELOPED IN THE VCNTY OF THE FNTL BNDRY...BUT
WEAKENED AS THEY MOVED INTO WI. THERE WAS ALSO A FNTL BNDRY DRAPED
ACROSS UPR MI...ASSOCIATED MORE WITH LKBRZ'S.

AS A SHRTWV ALOFT COMBINES WITH THE SFC LOW AND PRONOUNCED WRMFNT...
EXPECT TO SEE TSTM CLUSTERS TO CONT DEVELOPING OVR THE UPR MIDWEST
WHERE ENHANCED CONVERGENCE TO EXIST. THESE TSTMS ARE THEN FCST TO
RIDE THE INSTABILITY GRADIENT E-SE TOWARD SW WI THIS EVENING/SE WI
LATE EVENING/SHORTLY AFT MIDNGT. NRN WI SHOULD SEE SOME GARDEN
VARIETY SHWRS/TSTMS WHILE CNTRL/E-CNTRL WI TO RESIDE ON THE NRN
EDGE OF THE TSTM COMPLEX. DUE TO STG INSTABILITY AND SHEAR...IT
DOES APR THAT STG/SVR TSTMS WL MOV ACROSS SRN PARTS OF WI WITH LRG
HAIL AND DAMAGING WNDS BEING THE MAIN THREAT. HOWEVER...IT NOW
APRS THAT THESE TSTMS WL STAY BLO SVR LIMITS ACROSS OUR FCST AREA.
LOOK FOR THE PCPN TO THEN DIMINISH LTR TNGT AS THE WRMFNT GETS
SHOVED BACK TO THE SOUTH BY THE CONVECTION.

JUST AS ONE COMPLEX OF STORMS DEPARTS THE RGN EARLY ON SAT...ATTN
TURNS BACK TO THE NRN PLAINS/UPR MIDWEST WHERE THE NXT PCPN MAKER
WL BE GETTING ORGANIZED. THIS NXT SYSTEM...IN THE FORM OF ANOTHER
SHRTWV TROF WITH FAVORABLE UPR JET DYNAMICS...WL APPROACH SRN
SECTIONS OF THE FCST AREA BY SAT AFTERNOON. THE MAIN SFC BNDRY IS
PROGGED TO REMAIN TO OUR SOUTH AND WL BE THE PRIMARY FOCAL POINT
FOR THESE TSTMS. SAT LOOKS TO BE A REPEAT OF FRI AS FAR AS TEMPS
ARE CONCERNED WITH MOST LOCATIONS IN THE UPR 70S TO LWR 80S.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY.

SAT NIGHT INTO SUN

HARD PERIOD TO FORECAST...COMPLICATED BY TONIGHTS CONVECTION AND
BOUNDARY LOCATION. HAVE LEANED TOWARDS SREF RATHER THAN FOLLOWING
ONE DETERMINISTIC MODEL. EXPECT CONVECTION TO BE ONGOING WEST OF
CWA ALONG BOUNDARY LOCATED OVER SOUTHERN HALF OF WI. TWO BOUTS OF
PCPN POSSIBLE ONE WITH DECAYING MCS ASSOCIATED WITH WAA SAT
NIGHT...THEN SECOND EARLY SUN WITH SHORT WAVE/LOW PASSING THROUGH
STATE. POTENTIAL FOR SEVERE SAT NIGHT INTO SUN. BULK SHEER 40 TO
45KTS SAT NIGHT AS 5H JET MAX PUSHES THROUGH...THOUGH BEST
INSTABILITY STAYS OVER SOUTHERN WI THROUGH THE PERIOD. MODELS A
BIT SLOWER ON PUSHING THINGS THROUGH...THUS HAVE KEPT CHANCES INTO
SUN AFTN.

MON THROUGH NEXT FRI

COOLER AND DRIER CONDITIONS STILL EXPECTED FOR THE UPCOMING WEEK
AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION. MAJORITY OF MID
RANGE MODELS HOLD RIDGE IN PLACE THROUGH FRI...OUTLIER EUROPEON
WHICH BREAKS RIDGE DOWN WITH PCPN ENTERING PICTURE BY THU. AT THIS
POINT WILL EDGE TOWARDS ENSEMBLE FORECASTS AND STAY DRY.
SECONDARY COOL FRONT PASSES SOUTH MON NIGHT. MODELS
DIFFER ON HOW COLD AND HOW DRY. LOOK FOR 850 TEMPS DROPPING BACK
TO BETWEEN 5 AND 7 DEGREES FOR TUE AND WED. DRY ATMOSPHERE WOULD
POINT TOWARDS MIXING AT LEAST THROUGH THAT LEVEL. TEMP STUDIES
SUGGESTS HIGHS IN UPPER 60S AND LOWER 70S. DEW POINTS IN THE UPPER
30S TO LOWER 40S SUGGEST GOING COOLER AT NIGHT...THOUGH AT THIS
TIME NOT CONFIDENT ON HOW MUCH GRADIENT WILL RELAX. HAVE LOWERED
TEMPS SOMEWHAT MOST PERIODS. COOLER AIR FLOWING OVER RELATIVELY
WARMER LAKE WATER WILL LEAD TO INCREASED MIXING/HIGHER WINDS OVER
THE LAKE MON NIGHT INTO WED PERIOD.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO AT LEAST
MVFR CIGS/VSBYS AFT 06Z DUE TO STORMS INITIALLY...THEN FOG.
POSSIBILITY DOES EXIST FOR IFR VSBYS LTR TNGT ACROSS THE RHI...CWA
AND AUW TAF SITES. CONDITIONS ARE FCST TO RETURN TO VFR CONDITIONS
BY MID-LATE SAT MORNING. THERE IS A CHC FOR ADDL TSTMS TO MOV BACK
INTO CNTRL AND E-CNTRL WI SAT AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/TE
Hazardous weather outlook, Jun 25, 3:17 PM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT FRI JUN 25 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
317 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT...GENERALLY
SOUTHWEST OF A LINE FROM MERRILL TO APPLETON. HOWEVER...CURRENT
INDICATIONS ARE THAT THE STRONGEST OF THESE THUNDERSTORMS WILL
PASS THROUGH SOUTHERN SECTIONS OF WISCONSIN. SMALL HAIL...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE TONIGHT OVER
NORTHEAST WISCONSIN WITH ANY OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH STRONG WINDS
AND HAIL SATURDAY NIGHT AND SUNDAY OVER CENTRAL AND EAST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

LMZ521-522-541>543-262030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
317 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD CONTAIN
SMALL HAIL...STRONG WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. A FEW OF THE
STORMS COULD PRODUCE STRONG WINDS.

AK/TE

In the hours before

Special weather statement, Jun 25, 11:38 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1138 PM CDT FRI JUN 25 2010

WIZ010-011-013-018-019-021-260600-
FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-ONEIDA-
1138 PM CDT FRI JUN 25 2010

...SPECIAL WEATHER STATEMENT...

...TORRENTIAL RAINS MAY CAUSE BRIEF FLOODING OF ROADS...

AT 1130 PM CDT...A LINE OF THUNDERSTORMS EXTENDED FROM 40 MILES
WEST OF RHINELANDER TO 5 MILES NORTHWEST OF RHINELANDER TO 10 MILES
WEST OF CRANDON TO 20 MILES EAST OF CRANDON...MOVING SOUTH AT 5 MPH.

BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WILLOW RESERVOIR BY 1140 PM CDT...
  WOODBORO BY 1230 AM CDT...
  CARTER AND PEARSON BY 100 AM CDT...

BECAUSE THE THUNDERSTORMS ARE MOVING SO SLOW...THEY MAY DROP AN INCH
OR TWO OF RAIN IN JUST AN HOUR OR SO. WATCH OUT FOR FLOODING FOR
STREETS...UNDERPASSES AND DITCHES. DO NOT DRIVE INTO FLOODED AREAS.

RDM
Local storm report, Jun 26, 12:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 AM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     NON-TSTM WND GST APPLETON                44.26N 88.40W
06/26/2010  M56.00 MPH       OUTAGAMIE          WI   AWOS

            TREES DOWN AT THE INTERSECTION OF OLD ONEIDA AND
            WATERSTREET

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:05 AM CDTSpecial Marine WarningGRB85 min
Jun 26, 3:29 PM CDTFlash Flood WatchGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 4 more10 hr

Nearby

High Wind Warnings in Wisconsin, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.